Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 12, NWS Brownsville, TX

June 2, 2006Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at Jun 2, 2006, 9:31 AM CDT for Cameron County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2006, 9:31 AM CDT (14:31 UTC)
Expired
Jun 2, 2006, 10:15 AM CDT
In force
44 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 28 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 2.5 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2006-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1471 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2006-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1471 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
598 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 021432
FFWBRO
TXC061-021515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
931 AM CDT FRI JUN 2 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN CAMERON COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF PORT ISABEL

* UNTIL 1015 AM CDT

* AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2602 9732 2607 9720 2641 9738 2626 9744

$$

VANSPEYBROECK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 9:30 AM CDT, 1 minute earlier.

Area forecast discussion, Jun 2, 9:30 AM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
930 AM CDT FRI JUN 2 2006

.SHORT TERM...CURRENT SATELLITE AND RADAR ANALYSES SHOW A DEVELOPING
TROUGH OVER NORTH CENTRAL TEXAS WITH A COASTAL TROUGH/UPPER LOW
DRIFTING ALONG THE LOWER TEXAS COAST. 02/12Z SOUNDING FROM
BROWNSVILLE SHOWS A NEARLY MOIST ADIABATIC PROFILE WITH VERY WEAK
WIND PROFILE THROUGH 300 MB. THESE CONDITIONS WILL CONTRIBUTE TO THE
INCREASED CHANCES OF RAINFALL IN DEEP SOUTH TEXAS THROUGH 03/00Z.
FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THAT TIME AND ANY
HEATING TODAY SHOULD MANIFEST ITSELF IN WARM CORE TYPE CONVECTION
THIS AFTERNOON.

AS THE TROUGH OVER CENTRAL TEXAS MOVES SOUTH AND EAST EXPECT THE
UPPER LOW OVER DEEP SOUTH TEXAS TO MOVE EASTWARD INTO THE GULF OF
MEXICO. THIS SHOULD SIGNAL THE BEGINNING OF A DRYING TREND INTO THE
WEEKEND WITH A RETURN TO NORMALS ON THE TEMPERATURE.

.LONG TERM...HIGH PRESSURE WILL BUILD INTO THE AREA BY SATURDAY NIGHT
ENDING THE CHANCES FOR RAIN AT THAT TIME.  HIGH TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR TODAY DUE TO CLOUD COVER
AND INCREASE BY SATURDAY AND SUNDAY.  THE PRECIP WATER IS 1.94 AND
THE K-INDEX IS 36. WILL NOT CHANGE POPS AT THIS TIME...ALTHOUGH IF
THE TIMING OF THE UPPER LEVEL SYSTEM SLOWS DOWN MIGHT INCREASE POPS
FOR TONIGHT.  PREVIOUS FORECAST PACKAGE LOOKS GOOD AT THIS TIME.  NO
UPDATES NEEDED AT THIS TIME.
&&

.MARINE...CONDITIONS OVER THE LAGUNA MADRE AND ADJACENT GULF OF
MEXICO WILL BE PLAGUED WITH SCATTERED SHOWER AND THUNDERSTORMS WITH
REDUCED VISIBILITY AND LIGHTNING. EXPECT WINDS AND WAVE ACTION TO BE
SIGNIFICANTLY INCREASED IN AND AROUND ANY THUNDERSTORM ACTIVITY.
ONCE THE UPPER LEVEL SYSTEM OVER THE LAGUNA MADRE MOVES EAST...A
FAIRLY LIGHT ONSHORE SURFACE FLOW WILL CONTINUE ALONG THE LOWER
TEXAS COASTLINE INTO THE UPCOMING WEEK AS BROAD SURFACE RIDGING
REMAINS IN CONTROL OVER THE GULF OF MEXICO.  WAVE WATCH III WIND AND
SWELL GUIDANCE LOOKS OK AND WILL GO WITH THIS GENERAL TREND
THROUGHOUT THE BULK OF THE CWF.
&&

.AVIATION...CONTINUING CONVECTION OVER DEEP SOUTH TEXAS IS MOVING
SOUTH AT 5 TO 10 MPH. WILL CONTINUE TEMPO GROUPS FOR THE AREA TAF
SET. WILL GO WITH LOWER CEILINGS LATER THIS AFTERNOON AND EVENING AS
MODEL GUIDANCE SHOWS ADDITIONAL CONVECTIVE DEVELOPMENT THROUGHOUT
THE DAY AS THE UPPER LEVEL AND SURFACE LOWS SHIFT SLOWLY
SOUTHWEST.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 00Z
FRIDAY EVENING FOR TXZ248>257.
&&

SYNOPTIC/GRIDS...65
MARINE/AVIATION...52
MESO...MARTINEZ

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jun 2, 5:15 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
515 AM CDT FRI JUN 2 2006

TXZ248>257-030000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
515 AM CDT FRI JUN 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

...A FLASH FLOOD WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH
THIS EVENING...
THE COMBINATION OF AN UPPER LEVEL AND SURFACE LOW PRESSURE SYSTEM
LOCATED ALONG THE TEXAS COASTLINE WILL PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS OVER PORTIONS OF DEEP SOUTH TEXAS AND THE
ADJACENT COASTAL WATERS TODAY AND INTO THIS EVENING. SOME OF THESE
THUNDERSTORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL RESULTING IN
FLASH FLOODING. ACCORDINGLY...A FLASH FLOOD WATCH IS IN EFFECT FOR
ALL OF DEEP SOUTH TEXAS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

UPPER LEVEL RIDGING WILL MOVE IN OVER DEEP SOUTH TEXAS AND WILL
PRODUCE DRY AND HOT WEATHER OVER THE REGION THROUGH THURSDAY.  NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY IF FLOODING RAINS DEVELOP TODAY
OR THIS EVENING.

SPEECE

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:51 PM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more16 hr
Jun 2, 12:24 AM CDTFlash Flood WarningBROHidalgo2 hr
Jun 2, 1:52 AM CDTFlash Flood WarningBROKenedy113 min
Jun 2, 5:39 AM CDTMarine Weather StatementBRO2 hr
Jun 2, 6:59 AM CDTFlash Flood WarningBROKenedy61 min
Jun 2, 7:08 AM CDTFlash Flood WarningBROBrooks67 min
Jun 2, 8:55 AM CDTFlash Flood WarningBROWillacy50 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.